# SDR CA031105003

- Difficulty date: November 3, 2003
- Submitted: January 5, 2004
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 35,379 hours
- Engine: Garrtt TPE33110UA
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Surges
- Location: Left
- Stage of operation: CL
- How discovered: O
- Nature of condition: W, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) UPON DEPARTURE/CLIMB PHASE OF FLIGHT, LT ENGINE CHIP DETECTOR LIGHT CAME ON STEADY. FLIGHT CREW MONITORED GAUGES AND NOTICED  LT OIL PRESSURE GAUGE HAD EXCEEDED RED LINE LIMIT. SHORTLYAFTER ENGINE POWER BEGAN TO SURGE. LT POWER LEVER WAS REDUCED IN SMALL INCREMENTS AND INTIALLY EASED SURGING. AFTER SHORT BREIFING TO PASSENGERS, ENGINE SURGING RETURNED AND WAS WORSENING, DECISION WAS THEN MADE TO SHUT-DOWN ENGINE. FLIGHT CREW DECIDED THAT THE MOST ADEQUATE PLACE TO LAND THE AIRCRAFT WAS ISLAND LAKE, MANITOBA. THE APPROACH AND LANDING WERE UNEVENTFU L. THE ENGINE WAS REPLACED BY MAINTENANCE AND BROUGHT BACK TO WINNIPEG FOR TEAR DOWN AND ANALYSIS. MORE INFORMATION TO FOLLOW ONCE TEAR DOWN IS COMPLETE.
